Alert archive / Texas / High Wind Watches in 2011

High Wind Watch 3, NWS Midland/Odessa, TX

January 30, 2011

NWS Midland/Odessa, TX issued this high wind watch at Jan 30, 2011, 3:14 PM CST. It took effect at Feb 1, 2011, 3:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 30, 2011, 3:14 PM CST (21:14 UTC)
In effect from
Feb 1, 2011, 3:00 AM CST
Expired
Jan 31, 2011, 3:55 AM CST
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WWUS74 KMAF 302114
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CST SUN JAN 30 2011

...STRONG NORTHEAST WINDS EXPECTED LATE MONDAY NIGHT IN THE
PASSES OF THE GUADALUPE MOUNTAINS...

.A STRONG COLD FRONT WILL MOVE THROUGH THE GUADALUPE MOUNTAINS
LATE MONDAY NIGHT RESULTING IN STRONG NORTHEAST WINDS THROUGH 
GUADALUPE PASS ESPECIALLY. SUSTAINED WINDS OF 35 TO 45 MPH WILL BE
POSSIBLE. WINDS WILL SUBSIDE LATE TUESDAY AFTERNOON.

TXZ258-311245-
/O.NEW.KMAF.HW.A.0003.110201T0900Z-110201T2100Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
214 PM MST SUN JAN 30 2011

...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY AFTERNOON. 

* TIMING: 3 AM MST LATE MONDAY NIGHT THROUGH 5 PM MST TUESDAY
  AFTERNOON

* WINDS: NORTHEAST 35 TO 45 MPH WITH A FEW HIGHER GUSTS NEAR 60 
  MPH.

* IMPACTS: HIGH PROFILE VEHICLES MOVING THROUGH GUADALUPE PASS MAY
  HAVE SOME DIFFICULTY MAINTAINING CONTROL. WINTER WEATHER IS ALSO
  EXPECTED DURING THIS TIME PERIOD COMPLICATING DRIVING CONDITIONS 
  AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
748 
WWUS74 KMAF 310955
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
355 AM CST MON JAN 31 2011

...HIGH WINDS EXPECTED THROUGH THE GUADALUPE PASS TONIGHT AHEAD
OF A COLD FRONT AND AGAIN TUESDAY AFTER THE FRONT PASSES...

.SOUTHWEST WINDS FEEDING INTO A SURFACE LOW ARE EXPECTED TO REACH
HIGH WIND CRITERIA TONIGHT BUT DROP OFF BEFORE SUNRISE.  ONCE THE
COLD FRONT PASSES EARLY TUESDAY MORNING THE WIND WILL PICK UP
AGAIN OUT OF THE NORTHEAST AS A TIGHT PRESSURE GRADIENT PUSHES 
SOUTHWARD.  SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60
MPH WILL BE POSSIBLE.  A HIGH WIND WARNING IS IN EFFECT TONIGHT
INTO TUESDAY.  WINDS SPEEDS WILL SUBSIDE LATE TUESDAY AFTERNOON BUT
ARE EXPECTED TO PICK UP AGAIN TUESDAY NIGHT OUT OF THE NORTHEAST 
AS A SECONDARY SURGE PUSHES IN.  A HIGH WIND WARNING IS ALSO IN 
EFFECT FOR THE GUADALUPE MOUNTAINS TUESDAY NIGHT.

TXZ258-312200-
/O.UPG.KMAF.HW.A.0003.110201T0900Z-110201T2100Z/
/O.NEW.KMAF.HW.W.0006.110201T0300Z-110201T1500Z/
/O.NEW.KMAF.HW.W.0007.110202T0000Z-110202T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
255 AM MST MON JAN 31 2011

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
TUESDAY...
...HIGH WIND WARNING IN EFFECT FROM 5 PM TUESDAY TO 5 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
MST TUESDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED FROM 5 PM
TUESDAY TO 5 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER
IN EFFECT. 

* TIMING: 8 PM MST TONIGHT THROUGH 8AM MST TUESDAY AND AGAIN 5PM
  MST TUESDAY TO 5AM MST WEDNESDAY.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH TONIGHT
  BECOMING NORTHEAST AROUND DAYBREAK. NORTHEAST WINDS OF 40 TO 50
  MPH WITH GUSTS TO 65 MPH TUESDAY NIGHT.

* IMPACTS: HIGH PROFILE VEHICLES DRIVING THROUGH GUADALUPE PASS
  MAY BE BLOWN OVER. ALTERNATE ROUTES SHOULD BE CONSIDERED OR
  TRAVEL DELAYED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 30, 11:06 AM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Jan 30, 11:06 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1106 AM CST SUN JAN 30 2011

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
LEADING EDGE OF FRONT HAS PUSHED INTO HOB/MAF TAF SITES BUT NOT
EXPECTED TO MAKE IT MUCH FARTHER SW. AS SUCH NLY WINDS THIS MORNING
WILL BECOME W-NW DURING THE AFTERNOON WHILE GENERALLY STAYING
BELOW 15KTS. ONLY VFR CLOUDS/VSBY EXPECTED THRU THE NIGHT. SW-W WINDS
MONDAY AHEAD OF STRONG COLD FRONT.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

TX...RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Jan 30, 3:13 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
313 PM CST SUN JAN 30 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-312115-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
313 PM CST SUN JAN 30 2011 /213 PM MST SUN JAN 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE COMBINATION OF WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND
VERY HIGH FIRE DANGER HAS RESULTED IN CRITICAL FIRE WEATHER
ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. A RED FLAG WARNING
IS IN EFFECT FOR THE GUADALUPE MOUNTAINS UNTIL 5 PM MST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE DAVIS
MOUNTAINS AND ON THE MARFA PLATEAU MONDAY AND A FIRE WEATHER WATCH
HAS BEEN ISSUED.

A VERY COLD AIRMASS WILL SURGE SOUTHWARD INTO WEST TEXAS AND
SOUTHEAST NEW MEXICO LATE MONDAY INTO TUESDAY MORNING...AND WILL
BRING THE COLDEST AIR SO FAR THIS WINTER SEASON TO THE REGION. AS
THE COLD AIR MOVES SOUTH EARLY TUESDAY MORNING AN UPPER AIR
DISTURBANCE WILL PASS ACROSS THE AREA. THIS WILL INCREASE THE
CHANCE OF A MIXED BAG OF PRECIPITATION. INITIAL PRECIPITATION MAY
BE IN THE FORM OF RAIN AND THEN TRANSITION TO SNOW BEFORE OR
AROUND SUNRISE. ANY RAIN THAT FALLS WILL HAVE A CHANCE TO FREEZE
ON ROADS AND BRIDGES. SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES IN
IS POSSIBLE. THE MOST FAVORED AREA FOR WINTRY PRECIPITATION WILL
VERY GENERALLY BE ALONG AND NORTH OF INTERSTATE 20 AND A WINTER
STORM WATCH HAS BEEN ISSUED FOR THESE AREAS FOR TUESDAY. THE
COMBINATION OF VERY COLD AIR AND INCREASED NORTHERLY WINDS WILL
BRING WIND CHILLS IN THE SINGLE DIGITS ABOVE ZERO TO SINGLE DIGITS
BELOW ZERO FOR MOST AREAS NORTH OF INTERSTATE 20 TUESDAY THROUGH
WEDNESDAY...BUT EVEN LOWER WIND CHILLS FOR THE GUADALUPE
MOUNTAINS.

AS THE FRONT MOVES THROUGH GUADALUPE PASS HIGH WINDS ARE EXPECTED
TO DEVELOP TUESDAY MORNING WITH SUSTAINED WINDS OF 35 TO 45 MPH
WITH GUSTS TO NEAR 60 MPH. WITH WINTER WEATHER POSSIBLE IN THE
GUADALUPE MOUNTAINS TRAVEL MAY BECOME DANGEROUS.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED LOCAL INTEREST
SHOULD STAY ABREAST OF THE LATEST WEATHER INFORMATION AND BE PREPARED
FOR BITTER COLD TUESDAY AND WEDNESDAY WITH COLD WEATHER THROUGH
FRIDAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 6:02 AM CSTRed Flag WarningMAF12 hr
Jan 30, 2:52 PM CSTFire Weather WatchMAF15 hr
Jan 30, 3:50 PM CSTWinter Storm WatchMAFAndrews, Borden, Dawson, Ector, Gaines, Howard and 6 more14 hr

Nearby

High Wind Watches in Texas, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.